Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Antipsychotic/SSRI Withdrawal Euphoria

Posted by hgi698 on June 21, 2006, at 14:15:50

I am new to this board and have several questions. I am currently a college student in my senior year. For most of my life i've had problems which seem to be related to poor dopamine transmission (social anxiety, anhedonia, apathy, alogia, attention deficit). These symptoms seem to be similar to dysthimia and negative schizophrenia. I am completely asocial and have little interest in making friends or being around people. For most of my life i've had little motivation to do anything. In my second year of college i decided to go to see a p-doc and got a prescription for an ssri (paxil). I took a pill and the very next day i noticed an effect from it, which i hear is unusual. I would describe it as if a light bulb was turned on in my head because the whole world seemed like it was 5 shades brighter. Other unusual effects included, looking different in the mirror and being interested in watching sports on television (for the first time in my life). I did not feel any euphoria. This perceptual change of the world lasted approximately 2 weeks then the effect wore off. After the 2 week mark I began to feel terrible on the drug. I couldn't concentrate, developed insomnia, restless legs, worsened apathy, tremors. I told the p-doc that i wanted to try something new. For the next 2 months he gave me one ssri after another and i felt terrible for the entire time i was on them. It took me a long time to realize that it was the drug that was making me feel so badly. Anyway the p-doc gave me wellbutrin to try. So i stopped taking the ssri. After a couple of days i went through withdrawal. The withdrawal from it was great. I became mildly euphoric (hypomania?). I then started the wellbutrin which compounded my good state of mood. This hypomania lasted about 2 good weeks which were the best in my life. I felt pleasure for the first time, was very social and non-apathetic. I also became much funnier to other people. I believe what happened here is that the ssri caused dopamine depletion which upregulated my dopamine receptors. Then when i withdrew from it the supersensitive receptors were bombarded with dopamine from the wellbutrin. Eventually however i grew a tolerance to this effect and was back to my old self. People at my work were puzzled that i no longer had anything to say to them. Currently I am taking remeron, adderall and buspar with good effects as to apathy, attention and motivation. I am still, however, not really social and still don't experience much pleasure. Sorry for this long post, anyway here are my questions. First does my history seem like i could be some kind of bipolar. My mood never changed before taking drugs, and i my mood is very stable on the combination i am on now. The next question i have is has anybody else experienced euphoria from ssri or antipsychotic withdrawal? It seems like you could take a typical antipsychotic with potent d1 and d2 receptor antagonism. Then take it for a few weeks and deal with dysphoria. Then when you withdrew would you recieve an antidepressant action from upregulated dopamine receptors. Does this seem like a viable strategy? What is the risk of psychoses or tardive dyskinseas (spelling?). I have tried to do it with an ssri again. It works, but takes a long time. With an antipsychotic it might be faster. If anyone has any thoughts on this i'd appreciate them.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:hgi698 thread:659752
URL: http://www.dr-bob.org/babble/20060617/msgs/659752.html